Alert archive / Ohio / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 127, NWS Wilmington, OH
NWS Wilmington, OH issued this severe thunderstorm warning at Jun 29, 2012, 5:07 PM EDT for 5 counties in Ohio. It was in force for 68 min. 19 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 29, 2012, 5:07 PM EDT (21:07 UTC)
- Expired
- Jun 29, 2012, 6:15 PM EDT
- In force
- 68 min
- Issued by
- NWS Wilmington, OH
- Area
- Storm-based polygon
Counties Fairfield County, OH, Franklin County, OH, Hocking County, OH, Pickaway County, OH, Ross County, OH
The radar
The Cincinnati radar (KILN), 118 km from the middle of the area, began a volume at 21:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 29, 5:11 PM EDT | TSTM WND GST 66 | Klck Rickenbacker Apt, OH | AT RICKENBACKER AFB. |
| Jun 29, 5:15 PM EDT | TSTM WND DMG | 2 N Lancaster, OH | TREES DOWN...SHINGLES OFF THE ROOF. NO POWER. |
| Jun 29, 5:19 PM EDT | TSTM WND DMG | 1 S Circleville, OH | A LARGE TREE WAS DOWNED ON A HOUSE ON HALF AVENUE. |
| Jun 29, 5:21 PM EDT | TSTM WND DMG | Circleville, OH | 2 LARGE BRANCHES DOWN. |
| Jun 29, 5:25 PM EDT | TSTM WND GST 69 | Klhq Lancaster Apt, OH | |
| Jun 29, 5:25 PM EDT | TSTM WND GST 71 | Baltimore, OH | NUMEROUS LARGE LIMBS AND SMALL TREES DOWN. ONE FELL ON A VEHICLE. |
| Jun 29, 5:26 PM EDT | TSTM WND DMG | 2 Sw Lancaster, OH | SEVERAL TREES DOWN ALONG ROUTE 22 BETWEEN AMANDA AND LANCASTER. |
| Jun 29, 5:27 PM EDT | TSTM WND DMG | Circleville, OH | LARGE TREE LIMBS DOWN. |
| Jun 29, 5:30 PM EDT | TSTM WND DMG | 1 E Lancaster, OH | MULTIPLE LARGE TREE LIMBS DOWNED. SIDING DAMAGE TO BUILDINGS. |
| Jun 29, 5:30 PM EDT | TSTM WND DMG | Sugar Grove, OH | TREES DOWN |
| Jun 29, 5:31 PM EDT | TSTM WND DMG | Lancaster, OH | TREE FELL INTO A HOUSE |
| Jun 29, 5:31 PM EDT | TSTM WND DMG | Ssw Lancaster, OH | A LARGE TREE WAS DOWNED ON A PICKUP TRUCK. SIDING DAMAGE REPORTED AT A HOUSE. |
| Jun 29, 5:34 PM EDT | TSTM WND GST 81 | Lancaster, OH | |
| Jun 29, 5:35 PM EDT | TSTM WND DMG | Amanda, OH | LARGE TREES DOWN. |
| Jun 29, 5:37 PM EDT | TSTM WND DMG | 5 N Rockbridge, OH | HORNS MILL ROAD WAS CLOSED DUE TO NUMEROUS TREES DOWNED. |
| Jun 29, 5:40 PM EDT | TSTM WND DMG | 5 Ene Mooresville, OH | NUMEROUS TREES DOWNED IN TAR HOLLOW STATE FOREST. |
| Jun 29, 5:40 PM EDT | TSTM WND DMG | Bremen, OH | MULTIPLE TREES WERE REPORTED DOWN DUE TO THUNDERSTORM WINDS. |
| Jun 29, 5:45 PM EDT | TSTM WND DMG | 1 Nne Hocking Hills Sta, OH | NUMEROUS TREES DOWNED IN HOCKING HILLS STATE PARK. |
| Jun 29, 5:45 PM EDT | TSTM WND DMG | Logan, OH | LARGE TREE SNAPPED MIDWAY UP. NUMEROUS LARGE TREE BRANCHES DOWN. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 19 storm reports to this severe thunderstorm warning; the first came 4 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 29, 3:02 PM EDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 9.1 hours before the alert went out and 116 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3674 J/kg
- Mixed-layer CIN
- -139 J/kg
- Mixed-layer LCL
- 979 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- -59 m²/s²
- 0-3 km storm-relative helicity
- -13 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 9.4
The text
As transmitted, in the capitals the NWS used until 2016.
247
WUUS51 KILN 292107
SVRILN
OHC045-049-073-129-141-292215-
/O.NEW.KILN.SV.W.0127.120629T2107Z-120629T2215Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WILMINGTON OH
507 PM EDT FRI JUN 29 2012
THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
FAIRFIELD COUNTY IN CENTRAL OHIO...
SOUTHEASTERN FRANKLIN COUNTY IN CENTRAL OHIO...
HOCKING COUNTY IN CENTRAL OHIO...
PICKAWAY COUNTY IN CENTRAL OHIO...
NORTHERN ROSS COUNTY IN SOUTHWEST OHIO...
* UNTIL 615 PM EDT.
* AT 503 PM EDT...RADAR INDICATED A LINE OF SEVERE THUNDERSTORMS
CAPABLE OF PRODUCING QUARTER SIZE HAIL AND DAMAGING WINDS TO 70
MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM
BLACKLICK ESTATES TO 5 MILES EAST OF WASHINGTON COURT HOUSE...MOVING
SOUTHEAST AT 60 MPH.
* LOCATIONS IMPACTED INCLUDE...
CANAL WINCHESTER...
PICKERINGTON...
CIRCLEVILLE...
LOGAN ELM VILLAGE...
BALTIMORE...
MILLERSPORT...
KINGSTON...
FAIRFIELD BEACH...
IN ADDITION...STATE ROUTE 138 AT US ROUTE 22...FRANKFORT...SLATE RUN
METRO PARK...LITHOPOLIS...RINGGOLD...AW MARION STATE PARK...PICKAWAY
COUNTY AIRPORT AND STATE ROUTE 674 AT STATE ROUTE 188 ARE NEAR THE
PATH OF THESE SEVERE THUNDERSTORMS.
THIS INCLUDES THE FOLLOWING INTERSTATE...
I-70 BETWEEN MILE MARKERS 108 AND 113...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THESE STORMS HAVE A HISTORY OF PRODUCING LARGE HAIL AND DAMAGING
WINDS. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM
WINDOWS!
PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT
FRIDAY EVENING FOR SOUTHEASTERN INDIANA AND NORTHEASTERN KENTUCKY AND
SOUTHWESTERN OHIO.
&&
LAT...LON 3947 8216 3947 8227 3938 8229 3939 8250
3937 8252 3936 8274 3935 8275 3938 8337
3995 8287 3992 8246 3984 8247 3983 8239
3975 8240 3974 8236 3960 8237 3960 8226
3956 8225 3956 8215
TIME...MOT...LOC 2108Z 298DEG 52KT 3992 8279 3944 8322
$$
HATZOS5 follow-up statements
445
WWUS51 KILN 292121
SVSILN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
521 PM EDT FRI JUN 29 2012
OHC045-049-073-129-141-292215-
/O.CON.KILN.SV.W.0127.000000T0000Z-120629T2215Z/
FAIRFIELD OH-FRANKLIN OH-HOCKING OH-PICKAWAY OH-ROSS OH-
521 PM EDT FRI JUN 29 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 615 PM EDT
FOR PICKAWAY...HOCKING...SOUTHEASTERN FRANKLIN AND FAIRFIELD COUNTIES
IN CENTRAL OHIO...AND NORTHERN ROSS COUNTY IN SOUTHWEST OHIO...
AT 517 PM EDT...RADAR CONTINUED TO INDICATE A LINE OF SEVERE
THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE HAIL AND DAMAGING
WINDS TO 70 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM PICKERINGTON TO FRANKFORT...MOVING SOUTHEAST AT 60 MPH.
LOCATIONS IMPACTED INCLUDE...
BALTIMORE...MILLERSPORT...KINGSTON...FAIRFIELD BEACH...LANCASTER...
PLEASANTVILLE...SUGAR GROVE...BREMEN...ROCKBRIDGE...HOCKING HILLS
STATE PARK...LOGAN AND CARBON HILL.
IN ADDITION...STATE ROUTE 674 AT STATE ROUTE 188...CARROLL...PICKAWAY
COUNTY AIRPORT...ROYALTON...STATE ROUTE 158 AT STATE ROUTE 204...
ANDERSONVILLE...STOUTSVILLE AND FAIRFIELD COUNTY AIRPORT ARE NEAR THE
PATH OF THESE STORMS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THESE STORMS HAVE A HISTORY OF PRODUCING LARGE HAIL AND DAMAGING
WINDS. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM
WINDOWS!
PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.
&&
LAT...LON 3947 8216 3947 8227 3938 8229 3939 8250
3937 8252 3936 8274 3935 8275 3938 8337
3995 8287 3992 8246 3984 8247 3983 8239
3975 8240 3974 8236 3960 8237 3960 8226
3956 8225 3956 8215
TIME...MOT...LOC 2121Z 299DEG 50KT 3983 8269 3939 8313
$$
HATZOS004
WWUS51 KILN 292135
SVSILN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
535 PM EDT FRI JUN 29 2012
OHC049-292145-
/O.CAN.KILN.SV.W.0127.000000T0000Z-120629T2215Z/
FRANKLIN OH-
535 PM EDT FRI JUN 29 2012
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN FRANKLIN COUNTY
IN CENTRAL OHIO HAS BEEN CANCELLED...
THE STORMS HAVE MOVED SOUTHEAST OF FRANKLIN COUNTY.
PLEASE REPORT PREVIOUS WIND DAMAGE OR HAIL TO THE NATIONAL WEATHER
SERVICE BY CALLING TOLL FREE...877-633-6772.
LAT...LON 3947 8216 3947 8227 3938 8229 3939 8250
3937 8252 3936 8274 3935 8275 3938 8332
3963 8292 3993 8272 3992 8246 3984 8247
3983 8239 3975 8240 3974 8236 3960 8237
3960 8226 3956 8225 3956 8215
TIME...MOT...LOC 2135Z 280DEG 53KT 3985 8238 3941 8278
$$
OHC045-073-129-141-292215-
/O.CON.KILN.SV.W.0127.000000T0000Z-120629T2215Z/
FAIRFIELD OH-HOCKING OH-PICKAWAY OH-ROSS OH-
535 PM EDT FRI JUN 29 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 615 PM EDT
FOR NORTHERN ROSS...SOUTHEASTERN PICKAWAY...HOCKING AND FAIRFIELD
COUNTIES...
AT 531 PM EDT...RADAR CONTINUED TO INDICATE A LINE OF SEVERE
THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE HAIL AND DAMAGING
WINDS TO 70 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM FAIRFIELD BEACH TO HALLSVILLE...MOVING EAST AT 60 MPH.
LOCATIONS IMPACTED INCLUDE...
SUGAR GROVE...BREMEN...ROCKBRIDGE...HOCKING HILLS STATE PARK...LOGAN
AND CARBON HILL.
IN ADDITION...RUSHVILLE...HIDEAWAY HILLS...ENTERPRISE...SOUTH
BLOOMINGVILLE...LAKE LOGAN STATE PARK...OREVILLE...UNION FURNACE AND
HAYDENVILLE ARE NEAR THE PATH OF THESE STORMS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THESE STORMS HAVE A HISTORY OF PRODUCING LARGE HAIL AND DAMAGING
WINDS. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM
WINDOWS!
PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.
&&
LAT...LON 3947 8216 3947 8227 3938 8229 3939 8250
3937 8252 3936 8274 3935 8275 3938 8332
3963 8292 3993 8272 3992 8246 3984 8247
3983 8239 3975 8240 3974 8236 3960 8237
3960 8226 3956 8225 3956 8215
TIME...MOT...LOC 2135Z 280DEG 53KT 3985 8238 3941 8278
$$
HATZOS855
WWUS51 KILN 292148
SVSILN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
548 PM EDT FRI JUN 29 2012
OHC045-073-129-141-292215-
/O.CON.KILN.SV.W.0127.000000T0000Z-120629T2215Z/
FAIRFIELD OH-HOCKING OH-PICKAWAY OH-ROSS OH-
548 PM EDT FRI JUN 29 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 615 PM EDT
FOR EASTERN ROSS...SOUTHEASTERN PICKAWAY...HOCKING AND FAIRFIELD
COUNTIES...
AT 545 PM EDT...RADAR CONTINUED TO INDICATE A LINE OF SEVERE
THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS TO 70 MPH. THESE
STORMS WERE LOCATED ALONG A LINE EXTENDING FROM LANCASTER TO SOUTH
BLOOMINGVILLE...MOVING EAST AT 60 MPH.
LOCATIONS IMPACTED INCLUDE...
CARBON HILL.
IN ADDITION...OREVILLE...UNION FURNACE...HAYDENVILLE...STARR AND
MURRAY CITY ARE NEAR THE PATH OF THESE STORMS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THESE STORMS HAVE A HISTORY OF PRODUCING DAMAGING WINDS. SEEK SHELTER
NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS!
PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.
&&
LAT...LON 3947 8216 3947 8227 3938 8229 3939 8250
3937 8252 3936 8274 3935 8275 3937 8310
3959 8283 3984 8260 3983 8239 3975 8240
3974 8236 3960 8237 3960 8226 3956 8225
3956 8215
TIME...MOT...LOC 2148Z 280DEG 53KT 3981 8213 3937 8254
$$
HATZOS044
WWUS51 KILN 292157
SVSILN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
557 PM EDT FRI JUN 29 2012
OHC045-129-141-292207-
/O.CAN.KILN.SV.W.0127.000000T0000Z-120629T2215Z/
FAIRFIELD OH-PICKAWAY OH-ROSS OH-
557 PM EDT FRI JUN 29 2012
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN ROSS...SOUTHEASTERN
PICKAWAY AND FAIRFIELD COUNTIES HAS BEEN CANCELLED...
THE STORMS HAVE MOVED EAST OF FAIRFIELD AND PICKAWAY COUNTIES.
ANOTHER SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR EASTERN
ROSS COUNTY.
PLEASE REPORT PREVIOUS WIND DAMAGE OR HAIL TO THE NATIONAL WEATHER
SERVICE BY CALLING TOLL FREE...877-633-6772.
LAT...LON 3955 8215 3947 8216 3947 8227 3938 8229
3939 8250 3937 8252 3936 8275 3946 8274
3955 8263 3960 8245 3960 8226 3956 8225
3956 8215
TIME...MOT...LOC 2157Z 280DEG 62KT 3957 8219 3934 8247
$$
OHC073-292215-
/O.CON.KILN.SV.W.0127.000000T0000Z-120629T2215Z/
HOCKING OH-
557 PM EDT FRI JUN 29 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 615 PM EDT
FOR HOCKING COUNTY...
AT 554 PM EDT...RADAR CONTINUED TO INDICATE A LINE OF SEVERE
THUNDERSTORMS CAPABLE OF PRODUCING WINDS TO 60 MPH. THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM OREVILLE TO HOCKING HILLS STATE
PARK...MOVING EAST AT 60 MPH.
LOCATIONS IMPACTED INCLUDE...
CARBON HILL.
IN ADDITION...STARR AND MURRAY CITY ARE NEAR THE PATH OF THESE
STORMS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THESE STORMS HAVE A HISTORY OF PRODUCING DAMAGING WINDS. SEEK SHELTER
NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS!
PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.
&&
LAT...LON 3955 8215 3947 8216 3947 8227 3938 8229
3939 8250 3937 8252 3936 8275 3946 8274
3955 8263 3960 8245 3960 8226 3956 8225
3956 8215
TIME...MOT...LOC 2157Z 280DEG 62KT 3957 8219 3934 8247
$$
HATZOS299
WWUS51 KILN 292209
SVSILN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
609 PM EDT FRI JUN 29 2012
OHC073-292218-
/O.EXP.KILN.SV.W.0127.000000T0000Z-120629T2215Z/
HOCKING OH-
609 PM EDT FRI JUN 29 2012
...THE SEVERE THUNDERSTORM WARNING FOR HOCKING COUNTY WILL EXPIRE AT
615 PM EDT...
SEVERE WINDS HAVE MOVED OUT OF HOCKING COUNTY TO THE EAST.
THUNDERSTORMS STILL OVER HOCKING COUNTY WILL CONTINUE TO PRODUCE
HEAVY RAINFALL AND BRIEF GUSTY WINDS THROUGH THROUGH 630 PM.
PLEASE REPORT PREVIOUS WIND DAMAGE OR HAIL TO THE NATIONAL WEATHER
SERVICE BY CALLING TOLL FREE...877-633-6772.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 10 PM.
LAT...LON 3955 8215 3947 8216 3947 8227 3938 8229
3939 8250 3937 8252 3936 8275 3946 8274
3955 8263 3960 8245 3960 8226 3956 8225
3956 8215
TIME...MOT...LOC 2208Z 280DEG 62KT 3953 8195 3930 8223
$$
HATZOSWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 29, 3:37 PM EDT, 1 hour 30 minutes earlier.
Area forecast discussion, Jun 29, 3:37 PM EDT, 1 hour 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WILMINGTON OH
337 PM EDT FRI JUN 29 2012
.SYNOPSIS...
AN UPPER LEVEL RIDGE OF HIGH PRESSURE WILL BECOME SUPPRESSED ACROSS
THE TENNESSEE VALLEY THROUGH THE WEEKEND. THIS WILL ALLOW A WEAK
FRONTAL BOUNDARY TO SETTLE ACROSS THE REGION. THIS BOUNDARY WILL
COMBINE WITH WEAK DISTURBANCES IN A NORTHWEST FLOW ALOFT TO KEEP
A THREAT OF SHOWERS AND THUNDERSTORMS. HOT AND HUMID WEATHER IS
EXPECTED TO CONTINUE THROUGH THE WEEKEND.
&&
.NEAR TERM /UNTIL 6 AM SATURDAY MORNING/...
MAIN FORECAST DILEMMA THIS AFTERNOON AND EVENING WILL BE THE
MCS/DAMAGING WIND EVENT THAT IS ABOUT TO UNFOLD ACRS OUR AREA.
SEVERE THUNDERSTORM WATCH NUMBER 436 HAS BEEN ISSUED FOR MOST OF
THE AREA. THUNDERSTORM COMPLEX OVER NW OHIO AND NRN INDIANA IS
EXPECTED TO RACE SE ACRS THE REGION THIS AFTERNOON AND EARLY
EVENING PER HRRR MODEL. THESE STORMS WILL FEED INTO A VERY
UNSTABLE AIRMASS WITH 18Z KILN SOUNDING SHOWING MLCAPE VALUES
APPROACHING 3500 J/KG. MODERATE SHEAR IS ALSO OVER THE AREA. FOR
DAMAGING WIND POTENTIAL...DCAPE IS APPROACHING 2000 J/KG AND DELTA
THETA E IS OVER 40 C. NONETHELESS...FORECAST AREA MAY BE DEALING
WITH A DERECHO WHICH WILL PRODUCE HIGH END WINDS ACROSS THE
REGION WITH LOCAL HAIL STONES SIZES POTENTIALLY GREATER THAN 2
INCHES. HEAVY RAIN WILL BE POSSIBLE...BUT WITH FAST MOVING
STORMS...FLOODING SHOULD BE MINIMAL.
MODELS INDICATE THAT THE MCS SHOULD BE EXITING THE SE CWFA BY
EARLY EVENING. IN THE WAKE OF THIS FEATURE...THERE WILL LIKELY BE
A LULL IN CONVECTION DUE TO THE AREA BEING WORKED OVER. HAVE KEPT
THE REMAINDER OF THE FORECAST DRY OVERNIGHT BEHIND THE MCS.
EXCESSIVE HEAT WARNING WILL CONTINUE UNTIL 8 PM...ALBEIT ONCE RAIN
COOLED AIR HITS...HEAT INDEX VALUES WILL DROP. WILL DECIDE HOW TO
HANDLE THIS ONCE CONVECTION MOVES ACRS THE AREA. OVERNIGHT LOWS
WILL BE IN THE LOWER TO MID 70S.
&&
.SHORT TERM /6 AM SATURDAY MORNING THROUGH SUNDAY NIGHT/...
UPR LVL PATTERN WILL NOT CHANGE THAT MUCH OVER THE WEEKEND AS
CENTER OF UPR LVL HIGH REMAINS NEAR OR JUST SOUTH OF THE TN RIVER
VALLEY. MEANWHILE...A WEAK FRONTAL BOUNDARY WILL OSCILLATE ACRS
THE AREA. MODELS CONTINUE TO DEPICT EMBEDDED DISTURBANCES ROTATING
SE THROUGH THIS FLOW FROM TIME TO TIME. TIMING OF DISTURBANCES
WILL BE PROBLEMATIC AT BEST ATTM. HAVE KEPT CHANCE POPS IN THE
FORECAST...FAVORING THE DIURNAL CYCLE. HEAT AND HUMIDITY WILL
CONTINUE WITH SOME SLIGHT COOLING EXPECTED ON SUNDAY. HAVE
EXTENDED THE EXCESSIVE HEAT WARNING FOR MONTGOMERY COUNTY AND
PARTS OF SE INDIANA AND SRN OHIO AS VALUES WILL BE UP TO 107
(MONTGOMERY WILL BE UP TO 104 BUT THEY HAVE SPECIAL HEAT HEADLINE
CRITERIA). HEAT ADVISORY WILL BE IN EFFECT FOR THE REMAINDER OF
THE REGION. HEAT HEADLINES MAY BE NEEDED AGAIN SUNDAY FOR SRN
SECTIONS BUT WILL JUST MENTION THIS IN THE HWO ATTM.
HIGHS WILL RANGE FROM THE MID 90S TO LOWER 100S ON SATURDAY AND
LOWER 90S TO NEAR 100 ON SUNDAY.
&&
.LONG TERM /MONDAY THROUGH FRIDAY/...
THE AREA WILL CONTINUE UNDER NORTHWESTERLY FLOW ALOFT ON THE
NORTHERN EDGE OF UPPER LEVEL RIDGING THROUGH MID WEEK. INTERMITTENT
DISTURBANCES EMBEDDED IN THE FLOW WILL BRING CHANCES FOR CONVECTION
THROUGHOUT THE TIME PERIOD. HAVE ONLY FORECAST LOW END
MENTIONABLE POPS DURING THE DAYTIME HOURS FOR THE EXTENDED PERIOD
DUE TO TIMING UNCERTAINTIES. THESE POPS COULD BE INCREASED FAIRLY
QUICKLY AS EACH PARTICULAR WAVE BECOMES MORE APPARENT.
TEMPERATURES ALOFT WILL ONLY COOL BY A DEGREE OR TWO AS THE WEEK
PROGRESSES. HAVE THEREFORE KEPT FORECAST HIGH TEMPERATURES WELL
ABOVE NORMAL...GENERALLY IN THE MIDDLE 90S. OVERNIGHT LOWS WILL
LIKELY REMAIN IN THE 70S THROUGHOUT THE EXTENDED PERIOD.
&&
.AVIATION /20Z FRIDAY THROUGH WEDNESDAY/...
THUNDERSTORM COMPLEX HAS DEVELOPED INTO NW INDIANA ALONG AND NORTH
OF A QUASI-STATIONARY SFC FRONTAL BOUNDARY THAT IS ORIENTED W-E
THRU THE I-70 CORRIDOR ACRS OHIO. UNCERTAINTY EXISTS REGARDING
EXACT STORM EVOLUTION THIS AFTN. LEANING TOWARD LATEST HRRR
SOLN WHICH HAS BEEN POINTING TO THIS DEVELOPMENT FOR SEVERAL RUNS...
EXPECT THIS CONVECTION TO DROP ESE AND BUILD S INTO VERY UNSTABLE
AIRMASS WHERE BLYR CAPES ARE EXPECTED TO BE AROUND 4000 J/KG. HAVE
A PERIOD OF VCTS THIS AFTN AT ALL TAF SITES AND HAVE A TEMPO GROUP
FOR THUNDERSTORMS WITH GUSTS TO 35KTS AT KDAY WHERE BEST THREAT EXISTS.
EXPECT CLOUDS TO GIVE WAY TO CLEARING WITH THE PASSAGE OF THIS SYSTEM
THIS EVENING. IN HUMID AIRMASS...FOG WILL BE POSSIBLE OVERNIGHT AND
HAVE A MENTION OF MVFR VSBY REDUCTION AT KCVG/KLUK AND KILN.
ON SATURDAY...BEST FOCUS FOR CONVECTION LOOKS TO BE NORTH OF THE
TAF SITES. THEREFORE...HAVE LEFT THE TAFS DRY WITH VFR CONDITIONS
EXPECTED AT THIS TIME.
OUTLOOK...NO SIGNIFICANT WEATHER EXPECTED.
&&
.ILN WATCHES/WARNINGS/ADVISORIES...
OH...EXCESSIVE HEAT WARNING UNTIL 8 PM EDT THIS EVENING FOR OHZ026-
034-035-042>046-051>056-060-062>065-070>074-080-082.
HEAT ADVISORY FROM 8 PM THIS EVENING TO 8 PM EDT SATURDAY FOR
OHZ026-034-035-042>046-051>056-060-062>065-070>074-080-
082.
EXCESSIVE HEAT WARNING UNTIL 8 PM EDT SATURDAY FOR OHZ061-
077>079-081-088.
KY...EXCESSIVE HEAT WARNING UNTIL 8 PM EDT SATURDAY FOR KYZ089>100.
IN...EXCESSIVE HEAT WARNING UNTIL 8 PM EDT THIS EVENING FOR INZ050-
058-059-066.
HEAT ADVISORY FROM 8 PM THIS EVENING TO 8 PM EDT SATURDAY FOR
INZ050-058-059-066.
EXCESSIVE HEAT WARNING UNTIL 8 PM EDT SATURDAY FOR INZ073>075-
080.
&&
SYNOPSIS...HICKMAN
NEAR TERM...HICKMAN
SHORT TERM...HICKMAN
LONG TERM...LATTO
AVIATION...ARHazardous weather outlook, Jun 29, 3:39 PM EDT, 1 hour 28 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WILMINGTON OH 339 PM EDT FRI JUN 29 2012 INZ050-058-059-066-OHZ026-034-035-042>046-051>056-060-062>065- 070>074-080-082-301945- WAYNE-FAYETTE IN-UNION IN-FRANKLIN IN-HARDIN-MERCER-AUGLAIZE-DARKE- SHELBY-LOGAN-UNION OH-DELAWARE-MIAMI-CHAMPAIGN-CLARK-MADISON- FRANKLIN OH-LICKING-PREBLE-GREENE-FAYETTE OH-PICKAWAY-FAIRFIELD- BUTLER-WARREN-CLINTON-ROSS-HOCKING-HIGHLAND-PIKE- 339 PM EDT FRI JUN 29 2012 ...EXCESSIVE HEAT WARNING IN EFFECT UNTIL 8 PM EDT THIS EVENING... ...HEAT ADVISORY IN EFFECT FROM 8 PM THIS EVENING TO 8 PM EDT SATURDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL INDIANA...SOUTHEAST INDIANA...CENTRAL OHIO...MIAMI VALLEY OF OHIO...SOUTH CENTRAL OHIO...SOUTHWEST OHIO AND WEST CENTRAL OHIO. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. EXCESSIVE HEAT WARNING. HEAT ADVISORY. A THUNDERSTORM COMPLEX WILL RACE SOUTHEAST ACROSS THE REGION THIS AFTERNOON AND EARLY EVENING. DAMAGING WINDS AND LARGE HAIL WILL BE THE PRIMARY SEVERE WEATHER THREATS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. HEAT ADVISORY. .SPOTTER INFORMATION STATEMENT... SPOTTERS SHOULD ACTIVATE AND REPORT SIGNIFICANT WEATHER CONDITIONS. INZ073>075-080-KYZ089>100-OHZ061-077>079-081-088-301945- RIPLEY-DEARBORN-OHIO-SWITZERLAND-CARROLL-GALLATIN-BOONE-KENTON- CAMPBELL-OWEN-GRANT-PENDLETON-BRACKEN-ROBERTSON-MASON-LEWIS- MONTGOMERY-HAMILTON-CLERMONT-BROWN-ADAMS-SCIOTO- 339 PM EDT FRI JUN 29 2012 ...EXCESSIVE HEAT WARNING IN EFFECT UNTIL 8 PM EDT SATURDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST INDIANA...NORTHEAST KENTUCKY...NORTHERN KENTUCKY...MIAMI VALLEY OF OHIO...SOUTH CENTRAL OHIO AND SOUTHWEST OHIO. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. EXCESSIVE HEAT WARNING. A THUNDERSTORM COMPLEX WILL RACE SOUTHEAST ACROSS THE REGION THIS AFTERNOON AND EARLY EVENING. DAMAGING WINDS AND LARGE HAIL WILL BE THE PRIMARY SEVERE WEATHER THREATS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. EXCESSIVE HEAT WARNING. HEAT AND HUMIDITY WILL CONTINUE ON SUNDAY. HEAT HEADLINES MAY BE NEEDED. .SPOTTER INFORMATION STATEMENT... SPOTTERS SHOULD ACTIVATE AND REPORT SIGNIFICANT WEATHER CONDITIONS.
In the hours before
Local storm report, Jun 29, 5:01 PM EDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
501 PM EDT FRI JUN 29 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0501 PM TSTM WND GST KILN WILMINGTON APT 39.43N 83.79W
06/29/2012 M58.00 MPH CLINTON OH ASOS
&&
BINAULocal storm report, Jun 29, 5:02 PM EDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
502 PM EDT FRI JUN 29 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0438 PM HAIL WEST JEFFERSON 39.94N 83.27W
06/29/2012 E0.88 INCH MADISON OH TRAINED SPOTTER
0405 PM TSTM WND DMG KENTON 40.64N 83.61W
06/29/2012 HARDIN OH TRAINED SPOTTER
NUMEROUS LARGE TREES AND LARGE BRANCHES DOWN.
&&
JDRLocal storm report, Jun 29, 5:04 PM EDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
504 PM EDT FRI JUN 29 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0450 PM TSTM WND DMG DELAWARE 40.30N 83.08W
06/29/2012 DELAWARE OH TRAINED SPOTTER
TREES DOWN AND POWER LINES DOWN
&&
BINAULocal storm report, Jun 29, 5:05 PM EDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
505 PM EDT FRI JUN 29 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0455 PM TSTM WND DMG MASON 39.36N 84.31W
06/29/2012 WARREN OH BROADCAST MEDIA
LARGE TREE DOWN
&&
BINAULocal storm report, Jun 29, 5:06 PM EDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
506 PM EDT FRI JUN 29 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0505 PM TSTM WND GST 1 E WESTERVILLE 40.12N 82.90W
06/29/2012 E70 MPH FRANKLIN OH TRAINED SPOTTER
&&
BINAULocal storm report, Jun 29, 5:07 PM EDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
507 PM EDT FRI JUN 29 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0506 PM TSTM WND GST KCMH PORT COLUMBUS APT 40.00N 82.89W
06/29/2012 M72 MPH FRANKLIN OH ASOS
AT PORT COLUMBUS INTERNATIONAL AIRPORT
&&
BINAUThe office that day
Everything else NWS Wilmington, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 29, 3:11 PM EDT | Severe Thunderstorm Warning | ILN | Auglaize, Darke, Mercer, Shelby | 64 min |
| Jun 29, 3:17 PM EDT | Heat Advisory | ILN | Auglaize, Butler, Champaign, Clark, Clinton, Darke and 20 more | 29 hr |
| Jun 29, 3:39 PM EDT | Special Weather Statement | ILN | Butler, Clark, Darke, Greene, Hamilton, Miami and 3 more | 66 min |
| Jun 29, 3:42 PM EDT | Severe Thunderstorm Warning | ILN | Auglaize, Champaign, Hardin, Logan, Miami, Shelby | 48 min |
| Jun 29, 3:44 PM EDT | Severe Thunderstorm Warning | ILN | Darke, Preble | 46 min |
| Jun 29, 3:50 PM EDT | Severe Thunderstorm Warning | ILN | Champaign, Clark, Darke, Greene, Miami, Montgomery | 25 min |
| Jun 29, 3:57 PM EDT | Severe Thunderstorm Warning | ILN | Champaign, Hardin, Logan, Union | 48 min |
| Jun 29, 4:12 PM EDT | Severe Thunderstorm Warning | ILN | Champaign, Clark, Clinton, Darke, Fayette, Greene and 4 more | 48 min |
| Jun 29, 4:14 PM EDT | Severe Thunderstorm Warning | ILN | Butler, Montgomery, Preble | 46 min |
| Jun 29, 4:19 PM EDT | Special Weather Statement | ILN | Adams, Brown, Butler, Champaign, Clark, Clermont and 19 more | 116 min |
| Jun 29, 4:20 PM EDT | Severe Thunderstorm Warning | ILN | Delaware, Franklin, Madison, Union | 40 min |
| Jun 29, 4:29 PM EDT | Severe Thunderstorm Warning | ILN | Brown, Butler, Clermont, Clinton, Fayette, Hamilton and 3 more | 46 min |
| Jun 29, 4:34 PM EDT | Severe Thunderstorm Warning | ILN | Clinton, Fayette, Franklin, Madison, Pickaway, Ross | 56 min |
| Jun 29, 4:40 PM EDT | Areal Flood Advisory | ILN | Darke, Miami, Montgomery, Preble | 2 hr |
| Jun 29, 4:52 PM EDT | Severe Thunderstorm Warning | ILN | Delaware, Franklin, Licking, Madison, Union | 53 min |
| Jun 29, 4:53 PM EDT | Severe Thunderstorm Warning | ILN | Brown, Butler, Clermont, Hamilton, Highland | 37 min |
| Jun 29, 5:05 PM EDT | Severe Thunderstorm Warning | ILN | Adams, Brown, Highland, Pike, Ross, Scioto | 40 min |
| Jun 29, 5:25 PM EDT | Severe Thunderstorm Warning | ILN | Brown, Clermont | 50 min |
| Jun 29, 5:32 PM EDT | Severe Thunderstorm Warning | ILN | Adams, Brown, Highland, Pike, Scioto | 43 min |
| Jun 29, 5:33 PM EDT | Severe Thunderstorm Warning | ILN | Pike, Ross, Scioto | 57 min |
| Jun 29, 6:06 PM EDT | Severe Thunderstorm Warning | ILN | Adams, Scioto | 39 min |
| Jun 29, 6:09 PM EDT | Excessive Heat Warning | ILN | Adams, Brown, Clermont, Hamilton, Montgomery, Scioto | 26 hr |
| Jun 29, 6:15 PM EDT | Special Weather Statement | ILN | Adams, Brown | 45 min |
Nearby
Severe Thunderstorm Warnings in Ohio, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.